Closed Formulas for the Sums of Squares of Generalized Fibonacci Numbers

Main Article Content

Y¨ uksel Soykan

Abstract

In this paper, closed forms of the sum formulas for the squares of generalized Fibonacci numbers are presented. As special cases, we give summation formulas of Fibonacci, Lucas, Pell, Pell-Lucas, Jacobsthal and Jacobsthal-Lucas numbers. We present the proofs to indicate how these formulas,in general, were discovered. Of course, all the listed formulas may be proved by induction, but that method of proof gives no clue about their discovery. Our work generalize second order recurrence relations.

Keywords:
Fibonacci numbers, Lucas numbers, Pell numbers, Jacobsthal numbers, sum formulas.

Article Details

How to Cite
Soykan, Y. uksel. (2020). Closed Formulas for the Sums of Squares of Generalized Fibonacci Numbers. Asian Journal of Advanced Research and Reports, 9(1), 23-39. https://doi.org/10.9734/ajarr/2020/v9i130212
Section
Original Research Article

References

Horadam AF. Basic properties of a certain generalized sequence of numbers.
Fibonacci Quarterly. 1965;3(3):161-176.

Horadam AF. A generalized fibonacci sequence. American Mathematical Monthly.;68:455-459.

Horadam AF. Special Properties of The Sequence wn(a; b; p; q). Fibonacci Quarterly. 1967;5(5):424-434.

Horadam AF. Generating functions for powers of a certain generalized sequence of numbers. Duke Math. J. 1965;32:437-446.

Sloane NJA. The on-line encyclopedia of integer sequences. Available: http://oeis.org/Cˇ erin Z. Formulae for sums of Jacobsthal– Lucas numbers. Int. Math. Forum. 2007;2(40):1969–1984.

Cˇ erin Z. Sums of squares and products of jacobsthal numbers. Journal of Integer Sequences. 2007;10. Article 07.2.5, 2007 Gnanam A, Anitha B. Sums of squares Jacobsthal numbers. IOSR Journal of Mathematics 2015;11(6):62-64.

Kilic¸ E, Tas¸c¸i, D. The linear algebra of the pell matrix. Bolet´ın de la Sociedad Matem´ atica Mexicana. 2005;3(11).

Kılıc E. Sums of the squares of terms of sequence {un}. Proc. Indian Acad. Sci. (Math. Sci.) 2008;118(1):27–41.

Frontczak R. Sums of cubes over odd-index fibonacci numbers. Integers. 2018;18.

Wamiliana, Suharsono, Kristanto PE. Counting the sum of cubes for Lucas and Gibonacci Numbers, Science and
Technology Indonesia. 2019;4(2):31-35.

Chen L, Wang X. The power sums involving fibonacci polynomials and their applications. Symmetry. 2019;11.
DOI: 10.3390/sym11050635

Frontczak, R. Sums of powers of Fibonacci and Lucas numbers: A new bottom-up Approach. Notes on Number Theory and Discrete Mathematics. 2018;24(2):94–103.

Prodinger H. Sums of powers of fibonacci polynomials. Proc. Indian Acad. Sci. (Math.Sci.). 2009;119(5):567-570.

Raza Z, Riaz M, Ali MA. Some inequalities on the norms of special matrices with generalized tribonacci and generalized pell-padovan sequences; 2015. arXiv Availabe: http://arxiv.org/abs/1407.1369v2

Prodinger H, Selkirk SJ. Sums of squares of tetranacci numbers: A generating function approach; 2019. Available: http://arxiv.org/abs/1906.08336v1 Schumacher R. How to sum the squares of the Tetranacci numbers and the Fibonacci m-step numbers. Fibonacci Quarterly.;57:168-175.

Soykan Y. Simson identity of generalized m- step fibonacci numbers. Int. J. Adv. Appl.Math. and Mech. 2019;7(2):45-56.

Davis PJ. Circulant matrices. JohnWiley&Sons, New York; 1979.

Shen S, Cen J. On the bounds for the norms of r-circulant matrices with the fibonacci and lucas numbers. Applied Mathematics and Computation. 2010;216;2891-2897.

Kızılates¸C, Tuglu N. On the bounds for the spectral norms of geometric circulant matrices. Journal of Inequalities and Applications. 2016(1). Article ID 312, 2016. DOI: 10.1186/s13660-016-1255-1

PolatlıE. On the bounds for the spectralnorms of r-circulant matrices with a type of catalan triangle numbers. Journal of Science and Arts. 2019;3(48):575-578.

He C, Ma J. Zhang K, Wang Z. The upper bound estimation on the spectral norm of r-circulant matrices with the fibonacci and lucas numbers. J. Inequal. Appl. 2015;2015:72.

Merikoski JK, Haukkanen P, Mattila M, Tossavainen T. On the spectral and frobenius norm of a generalized fibonacci r-circulant matrix. Special Matrices. 2018;6:23-36.

Raza Z, Ali MA. On the norms of some special matrices with generalized fibonacci sequence. J. Appl. Math. & Informatics. ;33(5-6):593-605.

Shen S. On the norms of circulant matrices with the (k,h)-fibonacci and (k,h)-lucas numbers. Int. J. Contemp. Math. Sciences. ;6(18):887-894.

Shen S. The spectral norms of circulant matrices involving (k,h)-fibonacci and (k,h)- lucas numbers. Int. J. Contemp. Math.Sciences. 2014;9(14):661-665.

Shen S, Cen J. On the spectral norms of r- circulant matrices with the k-fibonacci and k-lucas numbers. Int. J. Contemp. Math.
Sciences. 2010;5(12):569-578.

Shi B. The spectral norms of geometric circulant matrices with the generalized k- horadam numbers. Journal of Inequalitiesand Applications. 2018;2018:14. Available: https://doi.org/10.1186/s13660-017-1608-4

Solak S. On the norms of circulant matrices with the fibonacci and lucas numbers. Applied Mathematics and Computation.;160:125-132.

Solak S. Erratum to “On the norms of circulant matrices with the fibonacci and lucas numbers” [Appl. Math. Comput.;160: 125-132], Applied Mathematics and Computation. 2007;190:1855-856.

Tuglu N, Kızılates¸ C. On the norms of circulant and r-circulant matrices with the hyperharmonic fibonacci numbers. Journalof Inequalities and Applications; 2015. Article ID 253, 2015
Available: http://dx.doi.org/10.1186/s13660--0778-1

Alptekin E. G.Pell, Pell-Lucas ve Modified Pell sayıları ile tanımlı circulant ve semicirculant matrisler (Doctoral dissertation, Selc¸uk U¨ niversitesi FenBilimleri Enstit ¨us¨ u); 2005.

Turkmen R, G¨okbas¸H. On the spectral norm of r-circulant matrices with the pell and pell-lucas numbers. J. Inequal. Appl.;2016:65.

Radicic B. On k-circulant matrices involving the jacobsthal numbers. Revista De La Union Matematica Argentina.
;60(2):431-442.

Uygun S¸ . Some bounds for the norms of circulant matrices with the k-jacobsthal and k-jacobsthal lucas numbers. Journal of Mathematics Research. 2016;8(6):133-138.

Uygun S¸ , Yas¸amalıS. On the bounds for the norms of circulant matrices with the jacobsthal and jacobsthal–lucas numbers.

Notes on Number Theory and Discrete Mathematics. 2017;23(1):91-98.

Uygun S¸ , Yas¸amalıS. On the bounds for the norms of r-circulant matrices with the jacobsthal and jacobsthal–lucas numbers.

International Journal of Pure and Applied Mathematics. 2017;112(1):93-102.

Kızılates¸ C, Tuglu N. On the norms of geometric and symmetric geometric circulant matrices with the tribonacci
number. Gazi University Journal of Science.;31(2):555-567.

Raza Z, Ali MA. On the norms of circulant, r-circulant. Semi-Circulant and Hankel Matrices with Tribonacci Sequence;ArxivAvailable: http://arxiv.org/abs/1407.1369v1

Coskun A, Taskara N. On the some properties of circulant matrices with third order linear recurrent sequences. Mathematical Sciences and Applications
E-Notes. 2018;6(1):12-18.

Pacheenburawana A, Sintunavarat W. On the spectral norms of r-circulant matrices with the padovan and perrin sequences. Journal of Mathematical Analysis. 2018;9(3):110-122.

Sintunavarat W. The upper bound estimation for the spectral norm of r- circulant and symmetric r-circulant matriceswith the padovan sequence. J. Nonlinear Sci. Appl. 2016;9:92-101.

O¨ zkoc¸ A, Ardıyok E. circulant and negacyclic matrices via tetranacci numbers.
Honam Mathematical J. 2016;38(4):725- 738.

G¨okbas¸ H, K¨ose H. Some sum formulas for products of pell and pell-lucas numbers. Int. J. Adv. Appl. Math. and Mech. 2017;4(4):1- 4.

Koshy T. Fibonacci and lucas numbers with applications. A Wiley-Interscience Publication. New York; 2001.

Koshy T. Pell and pell-lucas numbers with applications. Springer, New York; 2014.

Hansen RT. General identities for linear fibonacci and lucas summations. Fibonacci Quarterly. 1978;16(2):121-28.

Soykan Y. On summing formulas for generalized fibonacci and gaussian generalized fibonacci numbers. Advances in Research. 2019;20(2):1-15.

Soykan Y. Corrigendum: On summing formulas for generalized fibonacci and gaussian generalized fibonacci numbers;Available: https://www.researchgate.net/- publication/-337063487 Corrigendum On- Summing- Formulas For Generalized- Fibonacci and Gaussian Generalized-Fibonacci Numbers

SoykanY. On summing formulas for horadam numbers. Asian Journal of Advanced Research and Reports. 2020;8(1):45-61. DOI: 10.9734/AJARR/2020/v8i130192

Soykan Y. Generalized fibonacci numbers: Sum formulas. Journal of Advances in Mathematics and Computer Science. 2020;35(1):89-104.DOI:10.9734/JAMCS/2020/v35i130241

Frontczak R. Sums of tribonacci and tribonacci-lucas numbers. International Journal of Mathematical Analysis.
;12(1):19-24.

Parpar T. k’ncı Mertebeden Rek¨ urans Bag˘ ıntısının O¨ zellikleri ve Bazı Uygulamaları, Selc¸uk U¨ niversitesi, Fen Bilimleri Enstit ¨us¨ u, Y¨uksek Lisans Tezi; 2011. bibitemsoykan2019sumformulatribo

Soykan Y. Summing formulas for generalized tribonacci numbers; 2019.
arXiv:1910.03490v1 [math.GM].

Soykan Y. Summing formulas for generalized tribonacci numbers. Universal Journal of Mathematics and Applications. Accepted

Soykan Y. Matrix sequences of tribonacci and tribonacci-lucas numbers; 2018. arXiv:1809.07809v1 [math.NT].

Soykan. Summation formulas for generalized tetranacci numbers.

Asian Journal of Advanced Research and Reports. 2019;7(2):1-12.
DOI.org/10.9734/ajarr/2019/v7i230170

Waddill ME. The Tetranacci Sequence and Generalizations. Fibonacci Quarterly. 1992;9-20.

Soykan Y. Linear summing formulas of generalized pentanacci and gaussian generalized pentanacci numbers. Journal of Advanced in Mathematics and Computer Science. 2019;33(3):1-14. Soykan Y. Sum formulas for generalized fifth-order linear recurrence sequences.

Journal of Advances in Mathematics and Computer Science. 2019;34(5):1-14.
Article no.JAMCS.53303 ISSN: 2456-9968
DOI: 10.9734/JAMCS/2019/v34i530224

Soykan Y. On summing formulas of generalized hexanacci and gaussian generalized hexanacci numbers. Asian Research Journal of Mathematics.;14(4):1-14. Article no.ARJOM.50727